Alert archive / Illinois / Red Flag Warnings in 2026
Red Flag Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this red flag warning at Feb 18, 2026, 12:18 AM CST for 9 counties in Illinois. It took effect at Feb 18, 2026, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2026, 12:18 AM CST (06:18 UTC)
- In effect from
- Feb 18, 2026, 10:00 AM CST
- Expired
- Feb 18, 2026, 5:46 PM CST
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 517 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
395 WWUS83 KILX 180618 RFWILX URGENT - FIRE WEATHER MESSAGE National Weather Service Lincoln IL 1218 AM CST Wed Feb 18 2026 ILZ027-028-030-181830- /O.UPG.KILX.FW.A.0001.260218T1600Z-260219T0200Z/ /O.NEW.KILX.FW.W.0001.260218T1600Z-260219T0200Z/ Knox-Stark-Marshall- 1218 AM CST Wed Feb 18 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL ILLINOIS... The National Weather Service in Lincoln has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM this morning to 8 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Knox, Stark and Marshall. * TIMING...From 10 AM this morning to 8 PM CST this evening. * 20 FOOT WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 16 percent. * 10 HOUR FUELS...Less than 8 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ILZ029-031-036>038-041-181830- /O.NEW.KILX.FW.W.0001.260218T1600Z-260219T0200Z/ Peoria-Woodford-Fulton-Tazewell-McLean-Mason- 1218 AM CST Wed Feb 18 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL ILLINOIS... The National Weather Service in Lincoln has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM this morning to 8 PM CST this evening. * AFFECTED AREA...Peoria, Woodford, Fulton, Tazewell, McLean and Mason. * TIMING...From 10 AM this morning to 8 PM CST this evening. * 20 FOOT WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 17 percent. * 10 HOUR FUELS...Less than 8 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Copple
3 follow-up statements
720 WWUS83 KILX 181036 RFWILX URGENT - FIRE WEATHER MESSAGE National Weather Service Lincoln IL 436 AM CST Wed Feb 18 2026 ILZ027>031-036>038-041-190200- /O.CON.KILX.FW.W.0001.260218T1600Z-260219T0200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- 436 AM CST Wed Feb 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL ILLINOIS... * AFFECTED AREA...Knox, Stark, Peoria, Marshall, Woodford, Fulton, Tazewell, McLean and Mason. * TIMING...From 10 AM this morning to 8 PM CST this evening. * 20 FOOT WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * 10 HOUR FUELS...Less than 9 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Copple
752 WWUS83 KILX 182219 RFWILX URGENT - FIRE WEATHER MESSAGE National Weather Service Lincoln IL 419 PM CST Wed Feb 18 2026 ILZ027>031-036>038-041-190200- /O.CON.KILX.FW.W.0001.000000T0000Z-260219T0200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- 419 PM CST Wed Feb 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL AND PORTIONS OF CENTRAL ILLINOIS... * AFFECTED AREA...Knox, Stark, Peoria, Marshall, Woodford, Fulton, Tazewell, McLean and Mason. * TIMING...Until 8 PM CST this evening. * 20 FOOT WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * 10 HOUR FUELS...Less than 9 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Bumgardner
144 WWUS83 KILX 182346 RFWILX URGENT - FIRE WEATHER MESSAGE National Weather Service Lincoln IL 546 PM CST Wed Feb 18 2026 ILZ027>031-036>038-041-190100- /O.CAN.KILX.FW.W.0001.000000T0000Z-260219T0200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- 546 PM CST Wed Feb 18 2026 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL AND PORTIONS OF CENTRAL ILLINOIS...... The National Weather Service in Lincoln has cancelled the Red Flag Warning. Gusty winds have subsided, and critical fire weather conditions are no longer occurring. $$ 25
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this red flag warning went out at Feb 17, 9:45 PM CST, 2 hours 33 minutes earlier. Its key messages:
- Gusty winds tonight into Wednesday will promote near-record warmth through the middle of the week with daily temperatures in the upper 60s.
- Elevated fire concerns are possible on Wednesday, especially across west-central Illinois, due to the combination of warm, dry, and breezy conditions.
- Thursday brings an increased risk for severe weather. There is currently a Slight Risk (Level 2 of 5) in place for areas east of Interstate 55.
- Cooler weather returns this weekend with a low (20% or less) chance for 2 inches of snowfall.
Area forecast discussion, Feb 17, 9:45 PM CST, 2 hours 33 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 945 PM CST Tue Feb 17 2026 .KEY MESSAGES... - Gusty winds tonight into Wednesday will promote near-record warmth through the middle of the week with daily temperatures in the upper 60s. - Elevated fire concerns are possible on Wednesday, especially across west-central Illinois, due to the combination of warm, dry, and breezy conditions. - Thursday brings an increased risk for severe weather. There is currently a Slight Risk (Level 2 of 5) in place for areas east of Interstate 55. - Cooler weather returns this weekend with a low (20% or less) chance for 2 inches of snowfall. && .DISCUSSION... Issued at 252 PM CST Tue Feb 17 2026 Our well-advertised warm-up will persist through the middle of this week. The pattern is being driven by a deep trough emerging from the eastern Pacific, which is spreading deep southwest flow across the intermountain west and the Plains states. As this trough moves rapidly eastward this evening and a surface lee cyclone strengthens, the Midwest will experience gusty southwest winds (30-45 mph) tonight through Wednesday morning. The net effect will be the warmest temperatures of the season so far. Current NBM median guidance strongly supports mid 60s Wednesday and Thursday, with the upper tail of guidance pushing 70 degrees each day. These April-like temperatures will be enough to chase the record books, and we have added a climate section below highlighting where the current records might be in peril. A low risk for isolated damaging wind gusts exists later this evening behind a passing pre-frontal trough. Although limited moisture and poor thermodynamics in the developing warm sector will mute a broader severe weather risk, a few elevated convective showers could transfer momentum from a 50+ kt low-level jet (LLJ) down to the surface. Consequently, a Wind Advisory has been issued for this evening for areas generally east of the Illinois River Valley. Both global deterministic guidance and some longer-range CAMs are indicating a favorable environment for severe weather on Thursday as another shortwave trough moves through the Upper- to Mid- Mississippi Valley. The highest probabilities for severe weather are centered near or just north of the confluence of the Mississippi and lower Ohio river valleys. In this area, boundary- layer moistening is expected to bring surface dewpoints into the mid-to-upper 50s and promote 500-1000 J/kg of SBCAPE across a broadening warm sector. The combination of strong deep-layer shear (60+ kts) and sufficient instability will be conducive to supercellular structures capable of producing all severe weather hazards Thursday afternoon across portions of central and southeast Illinois. A shift to cooler weather is expected to return and persist from Friday through early next week. The NBM deterministic guidance suggests daily temperatures will remain slightly above normal on Friday and Saturday, with afternoon high temperatures around the middle 40s and overnight lows in the mid 20s. The potential for accumulating snow on Saturday is increasing and requires close monitoring. A compact shortwave trough moving across the region is showing better support in recent model runs. NBM guidance now supports higher snow probabilities, suggesting adequate moisture depth and sub-freezing wet-bulb temperatures ahead of this system. While the chance of exceeding 2 inches of snow is currently low (20% or less), this remains a developing trend. Temperatures then drop near normal for Sunday and Monday with highs near 40 degrees and lows near 20. MJA && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 945 PM CST Tue Feb 17 2026 A frontal system approaching from the west will support strong southerly winds gusting up to 35 kts, MVFR to IFR ceilings, and scattered showers overnight. LLWS appears borderline with surface gusts remaining elevated. However, be aware that 2k ft winds may approach 50 kts through about 09Z. A cold front will work through the area Wednesday morning, acting to scour out the low stratus and shift winds to the west-southwest. Wind speeds will remain breezy through most of the TAF period, though gusts should start to subside by Wednesday evening. NMA && .FIRE WEATHER... Issued at 252 PM CST Tue Feb 17 2026 Growing concern exists for elevated fire danger on Wednesday, a side effect of the unusually warm and breezy conditions. The primary risk area is anticipated to be for portions of west- central and northern Illinois, where rainfall has been particularly sparse over the last 30 days. This threat is expected to develop by late morning behind the surface front/dryline, with wind gusts gradually decreasing into the 20-30 mph range and relative humidity (RH) values dropping below 25%. A Fire Weather Watch has been issued for areas north of a Macomb to Kankakee line where wind gusts will be highest. Trends will be carefully monitored tonight for potential southward expansion. MJA && .CLIMATE... Issued at 252 PM CST Tue Feb 17 2026 Record high temperatures for Wednesday and Thursday: Location Wednesday Thursday ======== ========= ========= && .CLIMATE... Issued at 252 PM CST Tue Feb 17 2026 Record high temperatures for Wednesday and Thursday: Location Wednesday Thursday ======== ========= ========= && .ILX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday evening for ILZ027-028-030. Wind Advisory until 1 AM CST Wednesday for ILZ031-037-038- 041>045-047-048-050>057-061>063. &&
Hazardous weather outlook, Feb 17, 2:45 PM CST, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 245 PM CST Tue Feb 17 2026 ILZ027>031-036-037-181200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell- 245 PM CST Tue Feb 17 2026 This Hazardous Weather Outlook is for central Illinois. .DAY ONE...Tonight. South winds will gust from 35 to 40 mph, causing some difficult travel for high profile vehicles, especially on west to east oriented roadways. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is an elevated risk of fire, due to windy conditions and very low relative humidity. Open burning should be avoided. A few strong thunderstorms are possible Thursday afternoon and early evening, with damaging winds the primary concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ040-041-047>050-181200- Schuyler-Mason-Cass-Menard-Scott-Morgan- 245 PM CST Tue Feb 17 2026 This Hazardous Weather Outlook is for west central Illinois. .DAY ONE...Tonight. South winds will gust from 35 to 40 mph, causing some difficult travel for high profile vehicles, especially on west to east oriented roadways. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Increased fire danger is possible Wednesday afternoon, as warm and dry conditions combine with breezy southwest winds. A few strong thunderstorms are possible late Thursday morning through the afternoon, with damaging winds the primary concern. There is a slight chance of snow over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ038-042>046-051>057-061-181200- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 245 PM CST Tue Feb 17 2026 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. South winds will gust from 40 to 45 mph, with a few gusts near 50 mph possible this evening. This will cause some difficult travel for high profile vehicles, especially on west to east oriented roadways. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Increased fire danger is possible Wednesday afternoon, as warm and dry conditions combine with breezy southwest winds. While a few strong thunderstorms may contain hail Thursday morning, the main severe weather risk will be during the afternoon and early evening hours. Damaging wind gusts and a few tornadoes are the main concern. There is a slight chance of snow over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ062-063-066>068-071>073-181200- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 245 PM CST Tue Feb 17 2026 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Tonight. South winds will gust from 30 to 40 mph. This may cause some difficult travel for high profile vehicles, especially on west to east oriented roadways. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a risk of severe thunderstorms on Thursday. Damaging wind gusts, hail, and a few tornadoes are possible. There is a slight chance of snow over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Geelhart
Nearby
Red Flag Warnings in Illinois, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.